Prednisone Devilish Side Effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Sep 2009
Total Posts : 1
   Posted 9/28/2009 6:37 PM (GMT -6)   
I was recently diagnosed with c1 esterase inhibitor deficiency. about a year ago when I first got sick the doctors thought I had RA or Lupus but I tested negative for both. Now, I come from a family with RA. I have been on prednisone since October of 2008 and it's about a year now. I think I've had all the side effects of this drug...from moon-face, buffalo hump, weight gain, hair loss, mood swings, insomnia, diabetes, calcium and potassium loss, acne, blurred vision and lets not forget the horrible STRETCH MARKS...I'm tapering the dosage down and I'm now on 12mg daily but I feel like a FAT monster...Everytime I'm done with the prednisone I get a flare up and get swollen all over my face,joints and stomach lining because of the angioedema...Someone please tell me this will go away!!!!  

Veteran Member

Date Joined Sep 2008
Total Posts : 1670
   Posted 9/28/2009 7:00 PM (GMT -6)   
Sheika, I struggled terribly to come off pred. I reckon it took 3 months to fully recover from the side effects, I lost a lot of weight and the moon face but I had to up my dosage of mtx to manage the pain. Goodluck, it was hard work but worth it in the end. Also used panadeine forte for breakthrough pain. hope this helps, golitho

Veteran Member

Date Joined Mar 2006
Total Posts : 1354
   Posted 9/28/2009 9:44 PM (GMT -6)   
Hi Sheilka and welcome to the HW forum :)
I have been on the dreaded pred for 6 years straight now and have all the side effects you listed, except diabetes (yet) and am currently down to 12mg like you.
Im flaring everywhere again and am slowly going down hill wondering what next also, heaven knows I dont want to up it again. Maybe take a strong pain med like Golitho suggested. Sorry I dont have any advice, but know I understand your suffering.
Crohn's Disease
Ankylosing Spondylitis
Current meds: Methotrexate, Prednisone

Regular Member

Date Joined Jul 2008
Total Posts : 117
   Posted 9/29/2009 12:07 AM (GMT -6)   
Hi there
I agree, it is very difficult to come off prednosone.
The trick is to get the 1mg bottle and to come down 1mg a week. Day 3 will always give you a flare, but you have to get through this day by not doing too much, or maybe take another pain killer. Day 4, 5, 6, 7 should improve the situation. Then reduce another 1mg and repeat the procedure until you find your limit. I have managed to get down to 2mgs on occassions doing this. I have been on preg. for 12 years now. It is at 2mgs, all the side effects dissappear.
Diet and exercise do help with the pregnosone blues.
Take care and good wishes

Nana Monster
Veteran Member

Date Joined Jul 2009
Total Posts : 949
   Posted 9/29/2009 8:35 PM (GMT -6)   
Would yucca root help any of you? I've used it off and on and it is a natural steroid used by the
Indians. I've used predisone for voice loss and it is about the only thing I don't react to.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 28, 2016 12:57 PM (GMT -6)
There are a total of 2,713,484 posts in 299,197 threads.
View Active Threads

Who's Online
This forum has 153792 registered members. Please welcome our newest member, Dorianna.
349 Guest(s), 17 Registered Member(s) are currently online.  Details
scifigal2k, Dantheman1983, Skyy, astroman, Girlie, VLou*, jack3210111, John T, Coleyman, PamSmith, Huddie, pmm73, janelise, LMusings, Ivymarie, julymorning, iPoop

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer